× click the New Topic button to post

Here we go - CIS & BCG

3 months 2 weeks ago #57274 by Alan
Regor,

Thanks for the updates. Everyone learns from our experiences. While no fun BCG is doable. And, anytime it felt bad I kept telling myself if this is the worst it is worth it! plus this is much better than chemo.

DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.

Please Log in or Create an account to join the conversation.

3 months 2 weeks ago #57266 by Regor
Wow, time has flown by. I completed my 6th week of BCG, the Induction phase is over !!
I am now in the hurry up and wait phase for my next scope, to take place in May.

My experience with BCG -
A headache for 24 hours after expelling BCG (each week)
Fatigue, each week, and growing by the week. The day of BCG and the next day, I had naps up to 4 hours long.
Fever, hit after 5th treatment, went over 102, and lasted from 24 hours after BCG, and didn't break for 3 days.
Just had treatment #6 yesterday, and fever went up to 100 last night, and over 101 now.
Resting and keeping an eye on it. Looking forward to bladder healing for a while.

CIS DX Jan 2019

Please Log in or Create an account to join the conversation.

5 months 2 weeks ago #56773 by Vh9246
Thank you Jack. That is basically what their told us but no one likes to be inlcontanent. My husband will get scoped again in March I believe this is every 3 months for two years then once a yr after that. As long as the scopes are good as they have been then we will get through this.

Thanks again for your response.

Vivian

Please Log in or Create an account to join the conversation.

5 months 2 weeks ago #56767 by Jack R
VH9246

Addressing the question of CIS and incontinence, based on my 3+ years of treating.

My bladder capacity shrinks by about 50 % following BCG, MMC, etc, and can take 2 to 3 months to recover - translating to more frequent trips to the bathroom. Treatment irritates the bladder = more frequent trips. Eventually the bladder rebels, and even more frequent trips. Eventually, for a little while things settle back down to near normal, then treatment begins again.

My solution is planning liquid consumption based on upcoming activities, knowing the location of clean accessible restrooms in the community, AND Depends, or your favorite store brand of "Adult Security Undergarments". Fancy word for a diaper.

Unfortunately, it seems to be one of the side effects of treatment.

Do check with the care team to make sure that there is not some organic cause for the incontinence. Always let the team know what you are doing, and where you need help.

Best
Jack

What's with this Bleeding ? 6/2015
DX: HG Papillary & CIS
3 Years and 30 BCG/BCG+Inf
Tis CIS comes back.
BC clear as of 5/17 !
RCC found in my one (only) kidney 10/17
Begin Chemo; Cisplatin and Gemzar
8/18 begin Chemo , round 3
Begin year 4 with cis

Please Log in or Create an account to join the conversation.

5 months 2 weeks ago #56766 by sara.anne
Sorry...that question is "above my pay grade" and the only one who is familiar with your husband's issues is his doctor. I wouldn't be bashful about calling him/explaining the issues/and politely requesting solutions.

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator
The following user(s) said Thank You: Vh9246

Please Log in or Create an account to join the conversation.

5 months 2 weeks ago #56764 by Vh9246
Sara Ann,
You are so knowledgable about bladder cancer,BCG etc. I want to thank you for being so enlightened . By doing so your helping us who are new to understand this awful disease.
My husband has cis stage 0 , he went through the BCG treatments then 6 weeks later a scope . Dr told him it looked good and we will repeat the scope in 3 months. I believe it is every 3 months for two years then once a year after that. I will say he has some incontence now , dr said look at what we're doing to you. He gave him Mybetriq which is not only very expensive but it's not giving him the results he would like. Any input on this?
Thank you again for your time.

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 845 Guests 

Statistics

Today Total Opened: 0 Today Total Answered: 0 Latest User: mda4960
Yesterday Total Opened: 0 Yesterday Total Answered: 0
Total Posts: 52348 Total Subjects: 6784 Total Users: 8284
Powered by Kunena Forum